MAUDE Adverse Event Report: ABBOTT VASCULAR TREK CORONARY DILATATION CATHETER

ABBOTT VASCULAR TREK CORONARY DILATATION CATHETER
Catalog Number 1012272-30
Medical Device Problem Codes Off-Label Use (1494); Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/11/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.
 
Event or Problem Description
It was reported that the procedure was to treat a lesion in the peroneal artery in the lower leg with stenosis.The 2.5x30mm trek rx balloon dilatation catheter (bdc) was being advanced when the delivery catheter broke into two pieces.A snare device was used to retrieve the separated portion and nothing was left inside the anatomy.It was at the end of the procedure when the device separated and the procedure ended without using another balloon or device there was no reported adverse patient sequelae and there was no reported clinically significant delay in the procedure.No additional information was provided.
 
Event or Problem Description
It was reported that the procedure was to treat a lesion in an unspecified artery in the lower leg.The 2.5x30mm trek rx balloon dilatation catheter (bdc) was being advanced when the delivery catheter broke into two pieces.The separated portion was successfully removed from the anatomy.The type of intervention performed was unspecified.There was no reported adverse patient sequelae and there was no reported clinically significant delay in the procedure.Subsequent to the initially filed report, the following information was provided: the lesion treated was the peroneal artery with stenosis.A snare device was used to retrieve the separated portion and nothing was left inside the anatomy.It was at the end of the procedure when the device separated and the procedure ended without using another balloon or device.No additional information was provided.
 
Additional Manufacturer Narrative
A visual inspection was performed on the returned device.The reported separation was confirmed.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other incidents complaints from this lot.It was reported that the procedure was to treat a lesion in the peroneal artery with stenosis in the lower leg.It should be noted that the cdc, trek rx and mini trek rx, global, instruction for use (ifu) states: the trek rx coronary dilatation catheters are indicated for: balloon dilatation of the stenotic portion of a coronary artery or bypass graft stenosis, for the purpose of improving myocardial perfusion, balloon dilatation of a coronary artery occlusion, for the purpose of restoring coronary flow in patients with st-segment elevation myocardial infarction, balloon dilatation of a stent after implantation.In this case, it is unknown if the ifu violation contributed to the reported complaint.The investigation was unable to determine a conclusive cause for the reported separation.However, possible factors that may contribute to a balloon separation may include, but not limited to, manufacturing damage, interaction with the anatomy, user attempts to remove against resistance and physician applies excessive force against resistance.The product risk assessment identifies this as a foreseeable event; as such, design and manufacturing controls and mitigations have been established for potential causes.The investigation determined the reported unexpected medical intervention appears to be related to circumstance of the procedure.There is no indication of a product quality issue with respects to the design, manufacture, or labeling of the device.H6: medical device problem code: 1494 incorrect anatomy added.

Brand Name
TREK CORONARY DILATATION CATHETER
Common Device Name
CORONARY DILATATION CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
Manufacturer (Section G)
ABBOTT VASCULAR COSTA RICA, REG # 3009564766
52 calle 3 b31 coyol free zone
el coyol alajuela
CS  
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key17557535
Report Number2024168-2023-08885
Device Sequence Number3626353
Product Code LOX
UDI-Device Identifier08717648138324
UDI-Public08717648138324
Combination Product (Y/N)N
Initial Reporter CountryNL
PMA/510(K) Number
K103110
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/14/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2025
Device Catalogue Number1012272-30
Device Lot Number30118G1
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/27/2023
Supplement Date Received by Manufacturer11/09/2023
Initial Report FDA Received Date08/16/2023
Supplement Report FDA Received Date11/14/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/18/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown